Levaquin Nightmare From A Single 750mg Dosage

by Susan
(Yuma AZ)

I will never forgot my experience with this poison.

I never had a bad reaction or was allergic to any medications, but had only taken the occasional penicillin or amoxicillin prior to this.

Today is August 25, 2009 - two years later.

I can no longer participate in activities with my child or do any exercising.

In June 2007 I was prescibed 750mg levaquin for a throat/sinus infection. Within 15 minutes of taking the first tablet after lunch I felt lightheaded, agitated, nervous, my heart was racing.

As the day progressed I started to feel very hot and my skin was tingling. I just felt weird - not myself at all.

Had insomnia that night - did not sleep at all.

The racing heart and palpitations and my feeling of being hot and prickly never stopped this whole time. Felt almost like I had been drinking coffee nonstop for days. At one point during the night I wondered if I was dying.

I never took another of those pills. Next morning I called the dr. office and explained my reaction and the gal on the other end said to discontinue taking them - like I would ever take another one.

Shortly thereafter, within days, the tendon pain started. This is not a mild pain, it is excruciating and feels like a burning stabbing pain that will not go away. Cannot move the effected area it hurts so much. The pain travels around my body and stays for days, weeks, months. Neck, arms, wrists, knees, but mostly my feet, left ankle and shoulders.

The tibial tendon in my left ankle partially tore and has never healed. It is still inflammed, swollen and hurts daily. The range of motion is gone. I cannot use stairs. I walk with a limp. I have had ultrasounds and cat scans and the drs. say nothing is wrong!! So what is the problem? Levaquin.

I have gained 40 pounds in the last two years due to the fact that I cannot exercise or even walk my dog.



Joshua Comments:

Really, the doctor's say that nothing is wrong?

That's crazy!

Thank you for telling your story, Susan. Hopefully others will read this before they take their Levaquin prescription and put themselves at risk for an experience like yours.

I really feel for you, and I know there's a lot of people out there in your situation that can truly relate.

Tendonitis is one thing, this damage from Levaquin toxicity is another thing entirely.

In my opinion, it is criminal that doctors either aren't educating themselves, or willfully continue to use this drug because 'the benefits outweigh the risks'.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Comments for Levaquin Nightmare From A Single 750mg Dosage

Average Rating starstarstarstarstar

Click here to add your own comments

Jul 20, 2014
Levaquin should be removed for it is a nightmare.
by: Edna C.

I had a stubborn case of bronchitis. After taking a not so strong antibiotic my Dr. gave me 750 mg. of levaquin. Within an hour after taking it I had pain in my jaw joints and here and there in my body. The next day I decided to cut it into and only take 1/. I did and within an hour to 1/1/2 hours I started to get these pains again. I called my doctor and he said to stop it.

In the meantime I had terrific swelling of my ankles and was told to get support hose which only make the swelling worse. I iced my feet and stayed off of them as much as possibly. I now have knots on both tendons and sunk in places in the back of my heels.

I noticed before this that when I got up in the morning it felt like the bones in the back of my legs were to short. I now have the sunk in places and the knots which one doctor said was probably tears. It has been 3/1/2 months and I am afraid to exercise for I live alone and have no one to help me. I am a 77 year old widow. How do I get help. There are funny sensations in my feet and I do not know what to do next?

In lieu of black boxing these drugs they should be removed from the market.


Joshua Comments:

Hi Edna.

Sorry, just getting to your submission now.

How are your symptoms doing now? What if anything have you been doing for self care?

See Related: My Quinolone Antibiotic Nightmare

Jan 04, 2015
Still suffering after 2 years
by: Still Suffering

I was given Levaquin for an ear infection. Shortly after, I developed Achilles tendinitis in both ankles, and both elbows.

I went through physical therapy, workers comp, until their workers comp Dr. said there was nothing wrong with me, and I should be able to return to work full time.

I was still experiencing lots of pain, and was forced to go part time at my job. That resulted in a wage cut and a pay cut. I am still experiencing pain after all this time and am so tired of hurting every day.

I never had any kind of tendon problems before taking Levaquin! The Dr. who prescribed it to me never mentioned the possible side effects.

My life has been ruined by taking Levaquin! I can no longer do all the things I used to be able to do, and every day is misery at work. I have not been able to find a new job.


Joshua Comments:

Hi SS.

How are things now?

Unfortunately, your experience is pretty common for victims of Fluoroquinolone Toxicity (levaquin side effects).

Doctors don't believe you, they don't know what's wrong, they have a hard time admitting that something they regularly prescribe could hurt someone (desptie the black label warning from the FDA), and they don't bother spending time finding answers for you or consulting the TONS of research that's out there on the internet.

And the Worker's Comp system (differnt by state, certainly, but still...) is a tough system to enter into and actually get taken care of.

Give us an update on where you're at, and we'll go from there.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.